Wellbutrin And Anger/rage - Does It End?
Posted 12 December 2007 - 08:49 PM
Aside from the anger, I was energized, less depressed and lost weight - but if the anger remains, I'll have to pass.
Posted 12 December 2007 - 09:33 PM
Posted 13 December 2007 - 02:10 PM
The weight loss is great though(30lbs for me).
Posted 25 December 2007 - 06:12 PM
Lamictal works well for many BPII, but it made me feel almost disassociative - one step removed from myself, as if watching in third person. If I knew that and the anger were transient, I'd be willing to stick it out, but no one seems to know if it'd go away or worsen. I only know that for my own brain chemistry, I have to be careful with noreppinephrine or I'll trigger something unpleasant. If anyone has a suggestion for a combo that works well on BPII/ADHD brain that doesn't trigger anger, I'd like to hear it.
Posted 25 December 2007 - 08:44 PM
Posted 26 December 2007 - 10:17 AM
I have such nasty manias that I'm sure I'm hyper-vigilant.
Well, then it would seem especially prudent for you to be on a mood stabilizer so you can prevent these manic episodes from occurring. I'm a little confused that your doctor would decide to leave you on just Ritalin and a microdose of trazodone. Your bipolar disorder is essentially untreated right now. 25mg of trazodone is not even acting as an antidepressant, just a sleeping pill.
It doesn't have to be Lamictal (although it sounds like you may not have given it a fair chance) but definitely ask about other mood stabilizers. Lithium, Depakote, Trileptal, etc.
--Poet Robert Lowell, to publisher Bob Giroux, about lithium
Posted 26 December 2007 - 01:07 PM
Since the proctors of this board seem up to date on meds and reactions, can I ask why low-dose Ritalin + Trazodone aren't considered kosher? That combo makes me more focused during the day and then I can sleep at night. I do have ADHD and the Rit has no side effects other than worsening of insomnia. I've never gone dysphoric/angry on ritalin, though I do take a very small dose. Just curious. I'm all out to sea on this, and pdoc seems competent as far as I can see. I've never had standard BPII and wonder if my diagnosis is correct as it is partially based on 15-year-old manias. I'm mostly depressive spectrum and my presenting problem was insomnia and depression/grief from loss of friend in accident. The traz did help me sleep, which is the reason its still on my plate, and the Rit is from primary care dr for ADHD (pdoc knows I take it.) I quit taking it when I was taking Wellbutrin (didn't need it) and also when I was on trial for Lamictal (which now that I think of it was more like ten days then seven, if that makes a difference.) All of this is very confusing to me. Thanks for clarity.
Posted 26 December 2007 - 01:41 PM
can I ask why low-dose Ritalin + Trazodone aren't considered kosher?
It's just that they are treating peripheral symptoms and not the primary problem. Like, let's say you went to your primary doc with this list of symptoms including, among other things, constipation and dry skin. He did some tests and determined you have hypothyroidism. But instead of giving you thyroid hormone, he gives you laxatives and lanolin salve for the constipation and dry skin. Sure, maybe those things work. But even though you're not constipated anymore, you're still hypothyroid and eventually it's going to cause all kinds of other problems*. And if he just treated the hypothyroidism, then you might not need the laxatives and the skin salve.
*Forgetting the analogy, the "other problems" in reality are that neither of those drugs is protecting you against mania OR depression. Especially not mania. Ritalin, a stimulant, can cause mania (although in your case it looks unlikely to do so, since you've been taking it for a while with no problems.) Trazodone, at that dose, is unlikely to either help depression or cause mania.
I've never had standard BPII and wonder if my diagnosis is correct
That was going to be my next question -- whether you thought your diagnosis is correct. If you do amazingly well with just low-dose Ritalin and low-dose trazodone, and can sustain that long-term, go for it. Sounds like you were misdiagnosed, if that's the case. Maybe it was insomnia and reactive depression, as you say. Can you describe one of your past hypomanic episodes?
--Poet Robert Lowell, to publisher Bob Giroux, about lithium
Posted 26 December 2007 - 02:35 PM
Thanks for your reply - your explanation made it very clear. I know my pdoc isn't a fan of ritalin and wanted to replace it with Wellbutrin, but that wasn't to be. Oh and sorry - I'm taking Traz at 50 mg now, not 25. That was a mistype.
Posted 30 December 2007 - 07:01 AM
Just wanted to add an update: as stated above, I quit Wellbutrin because of anger/rage, and was just taking Trazodone and Ritalin cocktail, which pdoc wasn't crazy about anyway. I was too afraid of rage to consider Wellbutrin again, but after reading posts and site and considering it, something occured to me: the week I'd had the flip out on Wellbutrin, my doc had briefly changed by sleep med from Trazodone to Remeron. I only took it a week, if that, and quickly moved back to Trazodone, then promptly forgot that it was this combo that had flipped me out. Thanks in part to your very sound advice, I talked it over with pdoc and shifted back to low dose of Wellbutrin (75 mg to start) and Traz (50 mg) and have found a nice place of stability. I will eventually titrate up to 150 mg on Wellbutrin, but very slowly, because any sign of irritation/anger really does flip me out. And on this cocktail, I don't have to take ritalin at all.
So thanks for sharing and thanks for the site. It really has been most helpful.
Posted 30 December 2007 - 01:03 PM
Think the pdoc is waiting to see how this cocktail works for two weeks (mid-January) before she adds another. If Wellbutrin and Traz play well together, I assume she'll want to add low-dose Lamictal, if she is really sure of BPII diagnosis. Since Wellbutrin seems to be doing its job, the rush to anti-depress won't be so pressing.
Posted 15 January 2008 - 06:00 AM
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users
Keep Crazymeds on the air. Donate some spare electronic currency you have floating around The Cloud
Don’t worry about actually buying one. Windows shop and share the designs you’d like to buy or find worthy of ridicule. What else are you doing now? Working? Sure you are.
|| ||Follow @jerod23||Wear my Straitjacket||Batshit Crazy Blog|
Crazymeds | Promote Your Page Too||Follow @BrandCrazyMeds||Play Dress-Up with your Imaginary Friends||Crazymeds: The Blog|